MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L DE C.V. KYPHON XPANDER INFLATABLE BONE TAMP

MEDTRONIC MEXICO S. DE R.L DE C.V. KYPHON XPANDER INFLATABLE BONE TAMP
Catalog Number K09A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Type of fracture: compression fracture it was reported that the patient was pre-operatively diagnosed with primary osteoporosis and underwent balloon kyphoplasty.During the surgery, when inflating the balloon in the vertebral body, the balloon could not be inflated and because it was found that contrast medium leaked from the balloon.The balloon was ruptured and deformed.Another inflatable bone tamp was used to deal with it.Curette was not used.The product came in contact with the patient.Patient was not allergic to contrast media leak.No patient complications were reported as the result of the event.
 
Additional Manufacturer Narrative
Product analysis result: visual functional visual and optical inspection confirmed the balloon has been cut.The cut runs perpendicular to the shaft of the ibt.Functional check with a sample ibt syringe revealed the balloon would not inflate once the liquid was pushed into the ibt.This type of damage is consistent with the balloon coming in contact with sharp bone.If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON XPANDER INFLATABLE BONE TAMP
Common Device Name
TAMP
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L DE C.V.
avenida paseo cucapah # 10510
parque industrial ei lago
tijuana,bc 22570
MX  22570
MDR Report Key8373285
Report Number9612164-2019-00701
Device Sequence Number16177918
Product Code HXG
UDI-Device Identifier00613994703996
UDI-Public00613994703996
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK09A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2019
Initial Date Received by Manufacturer 02/01/2019
Supplement Date Received by Manufacturer04/29/2019
Initial Report FDA Received Date02/27/2019
Supplement Report FDA Received Date05/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1